Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 2022, 7:41 PM CDT for Crawford County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2022, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 24, 2022, 8:03 PM CDT
- In force
- 22 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 5:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:30 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 24, 6:30 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 630 PM CDT Sun Jul 24 2022 .SYNOPSIS... Issued at 308 PM CDT Sun Jul 24 2022 Scattered strong to severe thunderstorms will develop late this afternoon into early this evening...primarily along and south of a Paris to Shelbyville line. Once the storms push further southeast later this evening, partly cloudy and dry conditions are expected for the remainder of the night. && .SHORT TERM...(This evening through Monday) ISSUED AT 308 PM CDT Sun Jul 24 2022 19z/2pm surface analysis shows a cold front approaching I-55 from the northwest. A couple bands of showers persist well ahead of the front across the eastern KILX CWA: however, no significant convection has formed yet. The airmass along/south of a Paris to Shelbyville line has become moderately unstable, with latest mesoanalysis suggesting MLCAPEs of 3000-3500J/kg. While deep layer shear remains modest, think enough instability exists to support scattered strong to severe storms along mesoscale outflow boundaries and/or the approaching synoptic cold front as the afternoon progresses. Am beginning to see agitated Cu and a few radar echoes developing along I-70...and think this will be the area to watch between now and about 23z/6pm. Damaging wind gusts and large hail will be the primary risks from the storms. The cold front will settle southward to I-70 later this evening, then further south to the Ohio River by Monday morning. After some lingering showers/thunder across the E/SE CWA this evening, think conditions will dry out across the board overnight into Monday morning as a weak bubble of high pressure builds into northern Illinois. As the high shifts further eastward and a wave of low pressure develops along the trailing end of the stalled frontal boundary, clouds will be on the increase from west to east by Monday afternoon. A few showers could develop late in the day, especially along/southwest of a Macomb to Springfield line. Thanks to northerly winds behind the front and ample cloud cover, highs on Monday will be considerably cooler...with readings mainly in the upper 70s and lower 80s. .LONG TERM...(Monday night through Sunday) ISSUED AT 308 PM CDT Sun Jul 24 2022 As low pressure tracks along the front, an area of showers and thunderstorms will spread across south-central Illinois Monday night into Tuesday. While there is still some uncertainty concerning the exact placement of the heaviest rainfall axis, confidence is growing that locations south of I-72 will be favored. Given a continued supply of ample moisture flowing across the boundary, rainfall amounts in excess of 2 inches will be possible, which could lead to some flash flooding concerns. The current forecast places the heaviest rain along/south of a Jacksonville...to Taylorville...to Robinson line, but this may shift slightly north/south with future forecast packages. Once placement becomes more certain, a Flood Watch may need to be considered. After a lull in precip chances Tuesday afternoon/night, another cold front will approach from the northwest by the middle of the week. As a result, thunderstorm chances will increase Wednesday into Thursday before the front slowly pushes southward out of the area by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 630 PM CDT Sun Jul 24 2022 Cold front has settled southward to the I-70 corridor early this evening...with winds veering to NW at all central Illinois terminals. Mid/high clouds will gradually clear from northwest to southeast this evening, followed by mostly clear conditions overnight into Monday morning. While mid/high clouds will once again be on the increase by Monday afternoon, any lower ceilings or precip associated with the next approaching system will hold off until after 00z Tue. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for ILZ061>063-066>068- 071>073. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 24, 3:16 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Sun Jul 24 2022 ILZ027>031-036>038-040>042-047>050-250730- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible this afternoon. Severe weather is not expected with these storms. Heat index values up to 95 degrees are possible late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday, mainly near and south of the I-72 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-051>057-061-250730- De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through early evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. Heat index values of around 100 to as high as 105 degrees are likely this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday night. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday morning, mainly from Springfield to Mattoon southward. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 7 pm this evening. ILZ062-063-066>068-071>073-250730- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Heat index values 105 to 110 degrees are likely until this evening. Scattered thunderstorms will move into the area this afternoon, lingering through the evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Friday morning. While severe weather is not expected to be widespread, a few of the storms may be strong to severe, mainly during the afternoons. Areas of heavy rain will also occur Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 8 pm this evening. 37
In the hours before
Local storm report, Jul 24, 7:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.60W
07/24/2022 M60 MPH LAWRENCE IL ASOS
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:54 PM CDT | Special Weather Statement | ILX | Lawrence | 21 min |
| Jul 24, 9:44 PM CDT | Flash Flood Warning | ILX | Lawrence | 3 hr |
| Jul 25, 12:42 AM CDT | Areal Flood Warning | ILX | Lawrence | 3 hr |
| Jul 25, 2:46 AM CDT | Flood Watch | ILX | Cass, Christian, Clark, Clay, Coles, Crawford and 16 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.